Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2011, 2:09 PM EDT for Hampton County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 2:09 PM EDT (18:09 UTC)
- Expired
- May 28, 2011, 2:54 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS52 KCHS 281809
SVRCHS
GAC103-SCC049-053-281915-
/O.NEW.KCHS.SV.W.0082.110528T1809Z-110528T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 315 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
CLYO...SHAWNEE...TARBORO...GARNETT...ROBERTVILLE...SHIRLEY...
SHIRLEY...PINELAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3257 8144 3259 8139 3262 8141 3280 8133
3284 8126 3289 8127 3274 8098 3232 8128
3244 8151
TIME...MOT...LOC 1809Z 207DEG 11KT 3253 8132
$$3 follow-up statements
317
WWUS52 KCHS 281830
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT MAY 28 2011
GAC103-SCC049-053-281915-
/O.CON.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
230 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN JASPER...SOUTHWESTERN HAMPTON AND NORTHERN EFFINGHAM
COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 13 MILES NORTH OF
SPRINGFIELD...MOVING NORTH AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ESTILL...FURMAN...PINELAND...ROBERTVILLE...SCOTIA...TARBORO...
CLYO...SHAWNEE AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3257 8144 3259 8139 3262 8141 3280 8133
3284 8126 3289 8127 3274 8098 3232 8128
3244 8151
TIME...MOT...LOC 1830Z 201DEG 7KT 3256 8134
$$
JAQ868
WWUS52 KCHS 281846
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SAT MAY 28 2011
GAC103-SCC053-281855-
/O.CAN.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
EFFINGHAM GA-JASPER SC-
246 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...
AT 245 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
3289 8127 3277 8103 3276 8102 3260 8124
3265 8138
TIME...MOT...LOC 1845Z 026DEG 9KT 3291 8118
$$
SCC049-281915-
/O.CON.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
HAMPTON SC-
246 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN HAMPTON COUNTY...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GIFFORD...OR ABOUT OVER HAMPTON...
MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ESTILL...
FURMAN...GARNETT...GIFFORD...LENA...LURAY...SCOTIA AND SHIRLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
3289 8127 3277 8103 3276 8102 3260 8124
3265 8138
TIME...MOT...LOC 1845Z 026DEG 9KT 3291 8118
$$
JAQ631
WWUS52 KCHS 281854
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT SAT MAY 28 2011
SCC049-281905-
/O.CAN.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
HAMPTON SC-
254 PM EDT SAT MAY 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAMPTON COUNTY HAS
BEEN CANCELLED...
AT 253 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
3289 8127 3277 8103 3276 8102 3260 8124
3265 8138
TIME...MOT...LOC 1855Z 026DEG 9KT 3289 8119
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:22 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 28, 11:22 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1122 AM EDT SAT MAY 28 2011 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE REGION INTO THE MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM THE NORTH LATE NEXT WEEK AND PUSH INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED TO BROKEN CUMULUS HAVE SPREAD ACROSS MUCH OF THE FORECAST AREA LATE THIS MORNING...AS THE CONVECTIVE TEMPERATURE OF 81 DEGREES IS QUICKLY BEING REACHED OR SURPASSED. ISOLATED WEAK SHOWERS HAVE ALREADY DEVELOPED ACROSS BERKELEY AND NORTHERN CHARLESTON COUNTIES IN SOUTHEAST SOUTH CAROLINA THIS HOUR. ALTHOUGH THE MAIN UPPER LEVEL SYSTEM HAS SHIFTED INTO THE ATLANTIC TODAY...THE COMBINATION OF AMPLE LOW LEVEL MOISTURE AND RESIDUAL SHORTWAVE ENERGY WILL SUPPORT AT LEAST ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SINCE TODAY WILL BE A TRANSITION DAY...WITH A SHEAR AXIS OVER THE WATERS AND A BUILDING UPPER RIDGE FROM THE GULF OF MEXICO...CONVECTIVE COVERAGE IS EXPECTED TO BE LESS THAN FRIDAY. THUNDERSTORM COVERAGE WILL BE HIGHLY DEPENDENT ON THE INFLUENCE OF THE SEABREEZE...WHICH IS EXPECTED TO MAKE MORE RAPID PROGRESS INLAND DUE TO WARMER TEMPERATURES TODAY. WITH MOST OF THE CONVECTION FOCUSED ON DESTABILIZATION AHEAD OF AND CONVERGENCE ALONG THE SEABREEZE...THIS INLAND PUSH COULD LIMIT BEST COVERAGE TO THE WESTERN HALF OF THE FORECAST AREA TODAY. ONGOING POP SCHEME LOOKS ON TRACK WITH LATEST RADAR TRENDS AND MODEL FORECAST. HOWEVER...WILL CONSIDER BUMPING UP PROBABILITIES MORE SOLIDLY INTO THE CHANCE RANGE FOR PERHAPS THE NORTHERN AND WESTERN TIER COUNTIES WHERE MODEL SOLUTIONS AGREE ON AT LEAST SCATTERED COVERAGE. A MODIFIED MORNING CHARLESTON SOUNDING USING EXPECTED AFTERNOON TEMPERATURES AND DEWPOINTS PRODUCES PARAMETERS FAVORABLE FOR ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS LATER TODAY. CAPE VALUES ARE ABOVE 3000 J/KG...ALONG WITH LIFTED INDICES DOWN TO -8...INDICATIVE OF MODERATE TO HIGH INSTABILITY ACROSS THE REGION. SEVERAL WIND PARAMETERS ARE QUITE HIGH...SUGGESTING THAT THE MOST INTENSE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS. STRONGEST STORMS WILL LIKELY RESULT FROM INTERACTION WITH DIFFERENTIAL HEATING BOUNDARIES...RESIDUAL BOUNDARIES FROM RECENT ACTIVITY AND THE STEADILY PROGRESSING SEABREEZE. ADDITIONALLY...DUE TO A SLOW STORM MOTION UNDER 10 KT...LOCALLY HEAVY RAIN WILL ALSO OCCUR IN A FEW STORMS. PREFER NOT TO HIGHLIGHT THE SEVERE THREAT AT THIS POINT...CONSIDERING UNCERTAINTIES IN STORM COVERAGE AND LACKING STRONGER UPPER LEVEL SUPPORT. INSOLATION WILL BE GREATER TODAY THAN FRIDAY...AND WHEN COMBINED WITH A SLOWLY BUILDING UPPER RIDGE...EXPECT MAX TEMPERATURES IN THE UPPER 80S AND LOWER 90S AWAY FROM THE BEACHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... CONVECTION WILL QUICKLY END BY SUNSET WITH THE SEA BREEZE BOUNDARY HAVING CLEARED THE CWFA...AND A MORE STABILIZING AIR MASS WITH THE LOSS OF DAYTIME HEATING AND WARMING ALOFT. WITH A CONTINUED RISE IN HEIGHTS ALOFT AND THE ATLANTIC HIGH STRENGTHENING FURTHER ACROSS THE AREA...SKIES WILL BECOME CLEAR OR PARTLY CLOUDY. TEMPS WILL FALL TO THE UPPER 60S AND LOWER 70S. SINCE WE DO NOT EXPECT TO REACH OUR CROSS-OVER TEMPS IN MOST LOCATIONS AND ONLY LIMITED COVERAGE OF RAINFALL OCCURS TODAY...WE HAVE CHOSEN NOT TO ADD PATCHY FOG TO THE FORECAST. SUNDAY THROUGH TUESDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS COULD DEVELOP ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...MAINTAINED POPS BELOW 15 PERCENT THROUGH THE PERIOD. ALSO...ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO AMPLIFY OVER THE NE US AND PUSHING A SURFACE COLD FRONT TOWARD THE FORECAST AREA. WHILE THE FRONT COULD ADVANCE INTO OR CLOSE TO REGION BEFORE STALLING NEXT WEEKEND...A WEAKENING CAP AND SOME DEGREE OF POOLING OF MOISTURE/INSTABILITY ALONG/SOUTH OF THE BOUNDARY SHOULD SUPPORT AN INCREASED POTENTIAL FOR SHOWERS/THUNDERSTORMS THURSDAY THROUGH SATURDAY. AHEAD OF THE FRONT WEDNESDAY AND THURSDAY...TEMPERATURES AWAY FROM THE COAST COULD PUSH INTO LOWER TO MID 90S. THE STRENGTH/PROGRESS OF THE FRONT AND ASSOCIATED DEGREE OF COOLING DUE TO CLOUDS/PRECIP AND/OR FROPA REMAIN UNCERTAIN...THUS TEMPERATURES REMAIN CLOSE TO NORMAL FRIDAY AND SATURDAY. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... NEARBY SHEAR AXIS ALOFT AND THE INLAND PROGRESSION OF THE SEA BREEZE COULD CAUSE A FEW SHRA/TSRA TO OCCUR DURING THE LATE MORNING INTO THE MID AFTERNOON. BUT COVERAGE IS FAR TOO LIMITED TO CARRY ANYTHING MORE THAN CB CLOUDS FROM 16-20Z AT KCHS AND FROM 17-21Z AT KSAV. MVFR CONDITIONS ARE POSSIBLE LATE TONIGHT IN LIGHT FOG...BUT SE SYNOPTIC FLOW KEEPS THE HIGHEST PROBABILITIES INLAND FROM THE TERMINALS. EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .MARINE... HIGH PRESSURE CENTERED IN THE NORTHERN ATLANTIC OCEAN WILL BUILD ACROSS THE LOCAL WATERS TODAY AND TONIGHT. HAVE BUMPED UP WIND SPEEDS NEARSHORE AND IN THE CHARLESTON HARBOR TO REFLECT LATEST TRENDS AND A ROBUST SEABREEZE DEVELOPMENT. HOWEVER...EXPECT CONDITIONS TO REMAIN BELOW ADVISORY CONDITIONS THROUGH THE DAY. SEAS ARE STILL MOSTLY SHORT PERIOD WIND DRIVEN WAVES...BUT AS THE PERSISTENT ONSHORE FLOW CONTINUES...THERE WILL BE A FEW SMALL AND LONGER PERIOD SWELLS MIXING IN. OVERALL...COMBINED SEAS WILL BE NO MORE THAN 3 FEET. SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SUNDAY THROUGH THURSDAY. E TO NE SYNOPTIC WINDS WILL BE ENHANCED EACH DAY BY THE SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS N/NE OF THE WATERS THROUGH MIDWEEK. THE LONG DURATION E/NE FLOW COULD PUSH SEAS TO AS HIGH AS 4-5 FT BEYOND 20 NM EARLY TO MID WEEK. AS THE ATLANTIC HIGH WEAKENS AND SHIFTS S...SYNOPTIC WINDS SHOULD VEER TOWARD THE S/SE BY THURSDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, May 28, 4:09 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 409 AM EDT SAT MAY 28 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-290815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 409 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Local storm report, May 28, 9:43 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG CANADYS 33.06N 80.62W
05/27/2011 COLLETON SC PARK SERVICE
COLLETON STATE PARK REPORTED SEVERAL TREES DOWN ON PARK
PROPERTY AND 3 TREES DOWN AT THE ENTRANCE ALONG
JEFFERIES HIGHWAY.
&&
EVENT NUMBER CHS1100418
JHPLocal storm report, May 28, 11:15 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT SAT MAY 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 2 SSW LADYS ISLAND 32.41N 80.65W
05/28/2011 BEAUFORT SC FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTED ONE TREE DOWN ALONG SAMS POINT
ROAD.
&&
EVENT NUMBER CHS1100419
JHPSpecial weather statement, May 28, 1:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT SAT MAY 28 2011
GAZ088-101-SCZ040-042-043-047-281830-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
150 PM EDT SAT MAY 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 230 PM EDT...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOSELLE TO
SHAWNEE...MOVING NORTHWEST AT 5 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ASHTON...BARTON...BRUNSON...CROCKETVILLE...ESTILL...
FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...
MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...SYCAMORE...
ULMER...VARNVILLE...CLYO...EGYPT...KILDARE...SHAWNEE AND
SPRINGFIELD...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3249 8155 3312 8120 3303 8108 3307 8102
3302 8093 3231 8131 3243 8154 3245 8153
TIME...MOT...LOC 1750Z 122DEG 6KT 3299 8107 3245 8136The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:47 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 40 min |
| May 28, 2:02 AM EDT | Severe Thunderstorm Warning | CHS | Charleston | 58 min |
| May 28, 2:58 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 38 min |
| May 28, 1:50 PM EDT | Special Weather Statement | CHS | Hampton | 40 min |
| May 28, 2:25 PM EDT | Special Weather Statement | CHS | Berkeley | 35 min |
| May 28, 2:32 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 23 min |
| May 28, 3:16 PM EDT | Special Weather Statement | CHS | Jasper | 29 min |
| May 28, 3:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 60 min |
| May 28, 2:38 AM EDT | Special Marine Warning | CHS | 82 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.